Opuscula Math. 38, no. 1 (2018), 41-80

Opuscula Mathematica

Asymptotic profiles for a class of perturbed Burgers equations in one space dimension

F. Dkhil
M. A. Hamza
B. Mannoubi

Abstract. In this article we consider the Burgers equation with some class of perturbations in one space dimension. Using various energy functionals in appropriate weighted Sobolev spaces rewritten in the variables \(\frac{\xi}{\sqrt\tau}\) and \(\log\tau\), we prove that the large time behavior of solutions is given by the self-similar solutions of the associated Burgers equation.

Keywords: Burgers equation, self-similar variables, asymptotic behavior, self-similar solutions.

Mathematics Subject Classification: 35B20, 35B40, 35C20, 35K55, 35L05, 35L60.

Full text (pdf)

  1. J.M. Ball, Strongly continuous semigroups, weak solutions and the variation of constants formula, Proc. Amer. Math. Soc. 63 (1977), 370-373.
  2. Y. Brenier, R. Natalini, M. Puel, On a relaxation approximation of the incompressible Navier-Stokes equations, Proc. Amer. Math. Soc. 132 (2004), 1021-1028.
  3. J. Bricmont, A. Kupiainen, Stable non Gaussian diffusive profiles, Nonlinear Anal. Theory Methods Appl. 26 (1996), 583-593.
  4. J. Bricmont, A. Kupiainen, G. Lin, Renormalization group and asymptotics of solutions of nonlinear parabolic equations, Communications on Pure and Applied Mathematics, 47 (1994), 893-922.
  5. J.M. Burgers, A mathematical model illustrating the theory of turbulence, Advances in Applied Mechanics (1948), 171-199.
  6. A. Doelman, B. Sandstede, A. Scheel, G. Schneider, The dynamics of modulated wave trains, Mem. Amer. Math. Soc. 199 (2009), 934.
  7. M. Escobedo, O. Kavian, Variational problems related to self-similar solutions of the heat equation, Nonlinear Analysis T.M.A. 11 (1987), 1103-1133.
  8. M. Escobedo, O. Kavian, H. Matano, Large time behavior of solutions of a dissipative semi-linear heat equation, Comm. Partial Differential Equations 20 (1995), 1427-1452.
  9. M. Escobedo, E. Zuazua, Large time behavior for convection-diffusion equations in \(\mathbb{R}^n\), J. Funct. Anal. 100 (1991), 119-161.
  10. C. Escudero, Blow-up of the hyperbolic Burgers equation, J. Stat. Phys. 127 (2007), 327-338.
  11. Th. Gallay, G. Rauguel, Scaling variables and asymptotic expansions in damped wave equations, J. Differential Equations 150 (1998), 42-97.
  12. Th. Gallay, G. Rauguel, Scaling variables and stability of hyperbolic fronts, SIAM J. Math. Anal. 32 (2000), 1-29.
  13. Th. Gallay, C.E. Wayne, Invariant Manifolds and the Long Time Asymptotics of the Navier-Stokes and Vorticity equations on \(\mathbb{R}^2\), Arch. Rational Mech. Anal 163 (2002), 209-258.
  14. Th. Gallay, C.E. Wayne, Long-time asymptotics of the Navier-Stokes equation in \(\mathbb{R}^2\) and \(\mathbb{R}^3\), Z. Angew. Math. Mech 86 (2006), 256-267.
  15. K.P. Hadeler, Reaction Telegraph Equations and Random Walk Systems, [in:] Stochastic and Spatial Structures of Dynamical Systems, S. van Strien and S. Verduyn Lunel (eds), Royal Academy of the Netherlands, North Holland, Amsterdam, 1996.
  16. M.A. Hamza, Asymptotically self-similar solutions of the damped wave equation, Nonlinear Anal. 73 (2010), 2897-2916.
  17. M.A. Hamza, Asymptotic profiles for the third-grade fluids equations in one space dimension, Differential and Integral Equations 28 (2015), 155-200.
  18. G.H. Hardy, J.E. Littlewood, G. Polya, Inequalities, Cambridge Univ. Press, Cambridge, UK, 1934; reprinted, 1964.
  19. E. Hopf, The partial differential equation \(u_{t}+uu_{x}=\mu u_{xx}\), Comm. Pure Appl. Math. 3 (1950), 201-230.
  20. B. Jaffal-Mourtada, Long time asymptotics of the second grade fluid equations on \(\mathbb{R}^2\), Dyn. of PDE 8 (2011), 185-223.
  21. S. Kamin, L.A. Peletier, Large time behavior of solutions of the heat equation with absorption, Ann. Sc. Norm. Sup. Piza 12 (1985), 393-408.
  22. G. Karch, Self-similar large time behavior of solutions to Korteweg-de Vries-Burgers equation, Nonlinear Anal. 35 (1991), 199-219.
  23. M. Mihailescu, V. Rădulescu, D. Repovš, On a non-homogeneous eigenvalue problem involving a potential: an Orlicz-Sobolev space setting, J. Math. Pures Appl. 93 (2010), 132-148.
  24. J.D. Murray, Mathematical Biology, 2nd ed., Biomathematics, vol. 19, Springer-Verlag, New York, Berlin, 1993.
  25. R. Orive, E. Zuazua, Long-time behavior of solutions to a non-linear hyperbolic relaxation system, J. Differential Equations 228 (2006), 17-38.
  26. M. Paicu, G. Raugel, A hyperbolic perturbation of the Navier-Stokes equations, ESAIM Proceedings 21 (2007), 65-87.
  27. A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Appl. Math. Sci., vol. 44, Springer-Verlag, New York, 1983.
  28. R. Prado, E. Zuazua, Asymptotic expansion for the generalized Benjamin-Bona-Mahony-Burger equation, Differential and Integral Equations 15 (2002), 1409-1434.
  29. V. Rădulescu, D. Repovš, Combined effects in nonlinear problems arising in the study of anisotropic continuous media, Nonlinear Anal. 75 (2012), 1524-1530.
  30. V. Rădulescu, D. Repovš, Partial Differential Equations with Variable Exponents. Variational Methods and Qualitative Analysis, Monographs and Research Notes in Mathematics, CRC Press, Boca Raton, FL, 2015.
  31. L. Sapa, Existence, uniqueness and estimates of classical solutions to some evolutionary system, Opuscula Math. 35 (2015) 6, 935-956.
  32. J.L. Vazquez, E. Zuazua, Complexity of large time behavior of evolutions equations with bounded data, Chinese Annals of Mathematics 23, ser. B (2002), 293-310.
  • F. Dkhil
  • Université Tunis El Manar, Département de Mathématiques, Institut Supérieur d'Informatique, 2 rue Abou Raihan Bayrouni, 2080 Ariana, Tunisia
  • Université de Tunis El Manar, Faculté des Sciences de Tunis, UR13ES32 Analyse non linéaire et géometrie, 2092 Tunis, Tunisia
  • M. A. Hamza
  • Department of Basic Sciences, Deanship of Preparatory and Supporting Studies, Imam Abdulrahman Bin Faisal University, P.O. Box 1982 Dammam, Saudi Arabia
  • B. Mannoubi
  • Université de Tunis El Manar, Faculté des Sciences de Tunis, UR13ES32 Analyse non linéaire et géometrie, 2092 Tunis, Tunisia
  • Communicated by Vicentiu D. Radulescu.
  • Received: 2016-11-23.
  • Accepted: 2017-03-18.
  • Published online: 2017-11-13.
Opuscula Mathematica - cover

Cite this article as:
F. Dkhil, M. A. Hamza, B. Mannoubi, Asymptotic profiles for a class of perturbed Burgers equations in one space dimension, Opuscula Math. 38, no. 1 (2018), 41-80, https://doi.org/10.7494/OpMath.2018.38.1.41

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.